Home Ask The Dentist Medicaid Polls Procedure Descriptions FAQ's Consultants Schools Directories Research


 

Dental Health Directory Library

FAQ:  Novocaine



Question:
I went to the dentist due to pain in my tooth. I'd been avoiding it for a long time as I was traumatized at a dentist's office. The pain was excruitating so I decided to just face my fears and go. They discovered that my wisdom tooth was growing toward my molar and and had caused a huge cavity in it and pointed this out as the cause of pain.

I was referred to an Endodonist for a root canal in the molar and an oral surgeon to extract the wisdom tooth. After a visit to the Endodonist I had extreme pain that extended from the back of my tongue up the back of my jaw and gave me a horrid ear ache. It seemed to originate from the site where the novocaine had been injected.

The numbness should have worn off in a few days I was told. The numbness wore off in a few hours and what was left was this pain for about a week and a half. A little over three weeks later I had my appointment with the oral surgeon and the same thing happened with the pain at the site of the novocaine shot. It's lasting much longer than I was told the numbeness should be there and the ear ache and tongue ache seem worse.

I noticed that there is some mention about migraine headaches. Should I have mentioned this to the Oral Surgeon or Endodonist? I think it slipped my mind.. I hadn't suffered from one in some time. I am being treated for them by my medical doctor and avoiding certain trigger foods which has worked well with the migraines.

I'm confused and afraid to go back to have my stitches removed on Monday. I'm afraid that if I get novacaine again it will make this pain worse. Do you think I could be allergic to the novacaine or that my migraines may be causing some sort of problem? ...Visitor from NJ

Answer:
No, what you are experiencing is the typical problem that a headache sufferer goes through. Your surgeon and endodontist did nothing wrong, other than the fact that you failed to inform them of your head pain problem...which was exacerbated by the procedure.

It just solidifies the fact that all headaches, including migraines, are caused by the TMJ. You have a jaw joint problem! It's that simple. Run away from your neurologist and any treatment that your physicians have prescribed for you. It will only make you worse, long term.

All the answers to your problems are on our websites and forum. Take the time to read this stuff and you will understand your problems better. Curing your migraines is a lay-up. Don't live with this problem any longer. Just read and the light will go on!

Editorial Staff

Return to Novacaine FAQ



Return to FAQ Index

You also have the option of using Google search technology to conduct a specific search within our databases to find more specific information. Adjust search terms as needed to refine search results:


Page copy protected against web site content infringement by Copyscape


[Home]   [Ask The Dentist]   [FAQ's]   [Polls]   [Consultants]   [Directories]   [Articles]  
Contact the Editor
Technical Treatment Protocol Diagnosis Error Assessment
Free No Cost Dentist Advice
Featured in
Part of the Dental Network
Health Issues in Dentistry
Novacaine Questions
All rights reserved - 1999-2016
Google
Powered by DentMedHost
webmaster@dental--health.com
Dental Pros and Cons


Videos
Free Dentistry
Bad Teeth Gums Gallery